Alert archive / Oklahoma / Wind Advisories in 2015
Wind Advisory 14, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Dec 20, 2015, 3:44 AM CST for 13 counties in Oklahoma. It took effect at Dec 20, 2015, 8:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2015, 3:44 AM CST (09:44 UTC)
- In effect from
- Dec 20, 2015, 8:00 AM CST
- Expired
- Dec 20, 2015, 2:47 PM CST
- In force
- 7 hr
- Issued by
- NWS Norman, OK
Counties Blaine County, OK, Canadian County, OK, Dewey County, OK, Garfield County, OK, Grant County, OK, Kay County, OK, Kingfisher County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK
The radar
The Vance AFB radar (KVNX), 79 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2042 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
281 WWUS74 KOUN 200944 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 344 AM CST SUN DEC 20 2015 OKZ007-008-011>013-015-017>020-024>026-210000- /O.NEW.KOUN.WI.Y.0014.151220T1400Z-151221T0000Z/ GRANT-KAY-MAJOR-GARFIELD-NOBLE-DEWEY-BLAINE-KINGFISHER-LOGAN- PAYNE-CANADIAN-OKLAHOMA-LINCOLN- INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...FAIRVIEW... ENID...PERRY...TALOGA...WATONGA...KINGFISHER...GUTHRIE... STILLWATER...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER 344 AM CST SUN DEC 20 2015 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...8 AM TO 6 PM TODAY. THE STRONGEST WINDS WILL OCCUR BETWEEN 10 AM AND 3 PM NEAR ENID AND FAIRVIEW. * WINDS...SOUTH TO SOUTHWEST 20 TO 35 MPH WITH GUSTS 40 TO 45 MPH. * IMPACTS...DRIVING MAY BECOME DIFFICULT AT TIMES ESPECIALLY ON WEST AND EAST ROADWAYS. RESIDENTS SHOULD ENSURE LIGHTWEIGHT OUTDOOR OBJECTS ARE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ MBS
1 follow-up statement
850 WWUS74 KOUN 202047 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 247 PM CST SUN DEC 20 2015 OKZ007-008-011>013-015-017>020-024>026-202200- /O.CAN.KOUN.WI.Y.0014.000000T0000Z-151221T0000Z/ GRANT-KAY-MAJOR-GARFIELD-NOBLE-DEWEY-BLAINE-KINGFISHER-LOGAN- PAYNE-CANADIAN-OKLAHOMA-LINCOLN- INCLUDING THE CITIES OF...MEDFORD...PONCA CITY...FAIRVIEW... ENID...PERRY...TALOGA...WATONGA...KINGFISHER...GUTHRIE... STILLWATER...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER 247 PM CST SUN DEC 20 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND ADVISORY. GUSTY SOUTH WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON... WITH SOME GUSTS ABOVE 35 MPH. HOWEVER WIND SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Dec 19, 10:49 PM CST, 4 hours 55 minutes earlier.
Area forecast discussion, Dec 19, 10:49 PM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1049 PM CST SAT DEC 19 2015 .DISCUSSION... PLEASE SEE THE 06Z AVIATION DISCUSSION BELOW. && .AVIATION... STILL EXPECT MVFR CONDITIONS AT MOST TERMINALS DUE TO LOW CIGS. WINDS WILL ALSO REMAIN ELEVATED OVERNIGHT AND INCREASE BY LATE MORNING TO AROUND 20 TO 25 KT WITH STRONGER GUSTS. WIND SHEAR WILL ALSO IMPACT LAW THROUGH SUNRISE. THE STRATUS WILL LINGER ALONG AND EAST OF I35 THROUGH MOST OF THE DAY. TERMINALS WEST OF HERE SHOULD START TO SEE IMPROVING FLIGHT CONDITIONS BY LATE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 47 61 41 56 / 0 20 10 0 HOBART OK 46 64 37 56 / 0 10 0 0 WICHITA FALLS TX 47 68 43 63 / 0 10 0 0 GAGE OK 43 65 30 55 / 0 0 0 0 PONCA CITY OK 48 61 37 53 / 0 20 10 0 DURANT OK 44 61 55 67 / 0 30 40 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/03/03
Hazardous weather outlook, Dec 19, 8:13 PM CST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 813 PM CST SAT DEC 19 2015 OKZ004>048-050>052-TXZ083>090-201200- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 813 PM CST SAT DEC 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .WILDFIRE... WARM AND WINDY CONDITIONS FOR THIS TIME OF YEAR WILL COMBINE WITH MODESTLY DRY CONDITIONS SUNDAY...RESULTING IN NEAR CRITICAL FIRE WEATHER CONDITIONS. .THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FRIDAY ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS AS A STORM SYSTEM AFFECTS THE REGION. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. JTK
Nearby
Wind Advisories in Oklahoma, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.